Alert archive / Connecticut / River Flood Warnings in 2021

River Flood Warning 1, NWS Albany, NY

July 8, 2021Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS Albany, NY issued this river flood warning at Jul 8, 2021, 3:23 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 3:23 PM EDT (19:23 UTC)
Expired
Jul 9, 2021, 11:46 PM EDT
In force
32 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Housatonic River at Stevenson (STVC3). The gauge peaked at 10.39 ft at Jul 9, 2021, 3:00 PM EDT.

actionminormoderate5101507/0807/0907/1007/11
Action stage
8 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

061 
WGUS41 KALY 081923
FLWALY

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
323 PM EDT Thu Jul 8 2021


CTC001-009-090730-
/O.NEW.KALY.FL.W.0001.210708T1923Z-210711T2142Z/
/STVC3.1.ER.210708T2326Z.210710T0600Z.210711T1541Z.NO/
323 PM EDT Thu Jul 8 2021

The National Weather Service in Albany has issued a

* Flood Warning for
  the Housatonic River At Stevenson Dam.
* From this afternoon to Sunday afternoon.
* At 2:30 PM EDT Thursday the stage was 9.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 11.2 feet through this evening. It will 
  then rise to 11.8 feet early Saturday morning. Additional rises 
  are possible thereafter.
* Impact...At 11.5 feet, Water reaches the Maples area of Shelton.
* Flood History...This crest compares to a previous crest of 12.0 
  feet on 03/30/2001.

&&


Housatonic River
Stevenson Dam
Flood Stage: 11.0
Observed Stage at Thu 2 pm: 9.2
Forecast:
Thu 2 pm 11.0
Thu 8 pm 11.2
Fri 2 am 11.2
Fri 8 am 11.1
Fri 2 pm 11.1
Fri 8 pm 11.1
Sat 2 am 11.8
Sat 8 am 11.8
Sat 2 pm 11.8
Sat 8 pm 11.8
Sun 2 am 11.8
Sun 8 am 11.8




&&

LAT...LON 4138 7304 4127 7315 4139 7335 4151 7326

$$

BGM
3 follow-up statements
487 
WGUS81 KALY 090645
FLSALY

Flood Statement
National Weather Service Albany NY
245 AM EDT Fri Jul 9 2021


CTC001-009-091845-
/O.EXT.KALY.FL.W.0001.000000T0000Z-210711T0142Z/
/STVC3.1.ER.210709T1621Z.210710T0600Z.210710T1942Z.NO/
245 AM EDT Fri Jul 9 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the Housatonic River At Stevenson Dam.
* Until late tomorrow evening.
* At 2:30 AM EDT Friday the stage was 10.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 13.2 feet just after midnight tonight. It 
  will then fall below flood stage tomorrow afternoon.
* Impact...At 11.5 feet, Water reaches the Maples area of Shelton.

&&


Housatonic River
Stevenson Dam
Flood Stage: 11.0
Observed Stage at Fri 2 am: 10.0
Forecast:
Fri 8 am 10.2
Fri 2 pm 11.3
Fri 8 pm 12.3
Sat 2 am 13.2
Sat 8 am 11.8
Sat 2 pm 11.2
Sat 8 pm 10.5
Sun 2 am 10.5
Sun 8 am 10.2
Sun 2 pm 9.9
Sun 8 pm 9.6



&&

LAT...LON 4138 7304 4127 7315 4139 7335 4151 7326

$$

TAW
241 
WGUS81 KALY 091632
FLSALY

Flood Statement
National Weather Service Albany NY
1232 PM EDT Fri Jul 9 2021


CTC001-009-100445-
/O.EXT.KALY.FL.W.0001.000000T0000Z-210710T0640Z/
/STVC3.1.ER.210709T1748Z.210709T1800Z.210710T0040Z.NO/
1232 PM EDT Fri Jul 9 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Housatonic River At Stevenson Dam.
* Until just after midnight tonight.
* At 11:30 AM EDT Friday the stage was 9.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 11.1 feet this afternoon. It will then 
  fall below flood stage this evening.
* Impact...At 11.0 feet, Flood stage.
* Flood History...This crest compares to a previous crest of 11.2 
  feet on 03/29/1994.

&&


Housatonic River
Stevenson Dam
Flood Stage: 11.0
Observed Stage at Fri 11 am: 9.8
Forecast:
Fri 2 pm 11.1
Fri 8 pm 11.1
Sat 2 am 10.2
Sat 8 am 10.1
Sat 2 pm 10.1
Sat 8 pm 10.1
Sun 2 am 7.6
Sun 8 am 7.6
Sun 2 pm 7.6
Sun 8 pm 7.6
Mon 2 am 7.7
Mon 8 am 7.7




&&

LAT...LON 4138 7304 4127 7315 4139 7335 4151 7326

$$

bew
081 
WGUS81 KALY 100346
FLSALY

Flood Statement
National Weather Service Albany NY
1146 PM EDT Fri Jul 9 2021

CTC001-009-100500-
/O.CAN.KALY.FL.W.0001.000000T0000Z-210710T0346Z/
/STVC3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1146 PM EDT Fri Jul 9 2021

...The Flood Warning for the Housatonic River At Stevenson Dam has 
been cancelled...

The Flood Warning is cancelled for
  the Housatonic River At Stevenson Dam.
* At 11:30 PM EDT Friday the stage was 9.7 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to remain fairly steady around 10 
  feet in Sunday morning then begin to gradually fall.

&&


Housatonic River
Stevenson Dam
Flood Stage: 11.0
Observed Stage at Fri 11 pm: 9.7
Forecast:
Sat 2 am 10.1
Sat 8 am 10.1
Sat 2 pm 10.1
Sat 8 pm 10.1
Sun 2 am 10.1
Sun 8 am 10.1
Sun 2 pm 9.8
Sun 8 pm 9.4
Mon 2 am 8.6
Mon 8 am 8.3
Mon 2 pm 8.1
Mon 8 pm 7.9




&&

LAT...LON 4138 7304 4127 7315 4139 7335 4151 7326

$$

IAA

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jul 8, 2:35 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 8, 2:35 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
235 PM EDT Thu Jul 8 2021

.SYNOPSIS...
Scattered showers and thunderstorms will
increase in coverage through the day Thursday as a frontal boundary
lifts northward. Thursday evening through Friday morning, a
widespread soaking rain is expected for much of the region as the
remnants of Elsa pass to our southeast. Chances for showers diminish
Friday afternoon and evening. There will be a slight chance for
showers Saturday and a chance for showers on Sunday continuing
through the first half of the work week. Temperatures will be
seasonable cool through the weekend but warm up again early next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
.UPDATE...**A Flash Flood Watch has been expanded to include
Greene, Ulster, Dutchess, and Columbia counties in eastern New
York starting immediately and continuing to Friday afternoon**

As of 10:30 AM EDT...A corridor of moderate to heavy rainfall
has developed from Ulster County northeastward into Columbia
County with lighter rainfall over Albany into the Berkshires and
southern VT. Have bumped up PoPs to reflect these current
observations. Nudged temperatures across the ALY forecast area
down a bit due to abundant cloud cover limiting incoming solar
radiation. Adjusted dewpoints, wx, RH, and apparent temperature
grids to reflect current obs and forecast trends as well. Rest
of forecast remains on track. See previous discussion below.

Previous discussion...

.Update...As of 6:40 AM EDT, mostly cloudy skies continue across
the region this morning. There are a few showers on radar
extending from the Mohawk Valley through the Capital district
into southern Vermont. Some of these showers in southern VT
could briefly contain moderate rain, but elsewhere just light
rain is expected with these showers through the morning. Have
adjusted PoPs upwards in the aforementioned areas for the next
few hours to account for these showers. Otherwise, temperatures
are mainly in the 60s per the NYS Mesonet, but it is humid with
dew point depressions only a degree or 2 if that. Cloud cover
will help keep temperatures down through the morning, but
increasing temperatures are still expected later today as the
stalled frontal boundary lifts northward across our
region. Scattered showers and thunderstorms should develop this
afternoon with a marginal risk for severe weather. Thunderstorms
this afternoon could also produce heavy rainfall.

Otherwise, previous forecast remains on track for today, so just
updated grids to reflect current obs. Will also mention here
that WPC has clipped portions of Litchfield County with a
moderate risk for excessive rainfall in the day 1 and day 2
outlooks as of the latest issuance, but this does not change our
thinking for this area as outlined in the previous short term
discussion below...

     Previous Discussion As of 4:10 AM EDT... a few showers are
lingering across the region after a rather impressive nocturnal
MCS moved through the region earlier this morning, bringing
widespread thunder and some damaging winds to parts of our area.
There is an MCV located over the southern Adirondacks, but this
feature is expected to move off to our north and east shortly.
Temperatures are currently in the 60s.

This morning, a stalled frontal boundary draped across our
region begins to move back northward as a warm front and we see
warm advection across much of the region south of the
Adirondacks. This will allow areas mainly south of the Capital
District to break out into the warm sector, where high
temperatures should approach 80 degrees. Further north closer to
the warm front, it will be cooler, with highs only in the upper
60s to low 70s.

Showers and thunderstorms will develop across the region through
the day today. This morning's MCS has helped to stabilize the
atmosphere, which may initially hinder shower/thunderstorm
development, but as the warm front moves northward shower and
thunderstorms activity will increase as the atmosphere
destabilizes. The SPC has placed most of our region into a
marginal risk for severe weather today. Any convection north of
the warm front should remain elevated, but convection could
become rooted in the boundary layer in the warm sector. SPC has
placed much of our region into a marginal risk for severe
weather today. Main threat will be damaging winds with some
multicell clusters of storms. However, SPC does have a 2% TOR
probability south of the Capital District. BUFKIT soundings near
POU shows veering winds in the low-levels and lengthening
hodographs tomorrow afternoon as speed shear increases, so
cannot rule out some splitting supercells in the Mid Hudson
Valley where the best instability overlaps with 30-40 kt of 0-6
km bulk shear.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Flash Flood Watch in effect for Litchfield, Berkshire,
Bennington, and Windham Counties from 00z Friday through 20z
Friday

Thursday evening, the main threat transitions from severe
weather to locally heavy rainfall. An upper trough and cold
front approaching from the west will result in deep S/SW flow
that will advect warm, moist air into the region. PWAT values
look to increase to 1.8-2" which is 2-3 standard deviations
above normal. With the overlap of deep moisture and synoptic
forcing for ascent, periods of locally heavy rainfall will be
possible. Mid-level winds will also be relatively parallel to
the frontal boundary, so training of cells will be possible.

Initially, most of this rain will be associated with the uper
trough/cold front, but the remnants of Tropical Storm Elsa will
be moving northward into our region late Thursday night into
Friday morning. The center of Elsa looks to pass to our south,
but heavy rainfall will be possible, especially across of
southern and eastern areas Thursday night into Friday. As Elsa
undergoes ET, a 300 mb jet streak is expected to form over
Upstate NY, placing our area in the right entrance region,
which may locally enhance rainfall totals. When all is said and
done, a widespread 1-3" of rain is expected with locally higher
amounts possible, especially in Litchfield County. Due to the
combination recent rainfall over the past several days and the
rain expected during the day Thursday and with Elsa, WPC has
placed much of our region into a slight risk for excessive
rainfall Thursday into Friday morning, and a flash flood watch
has been issued for western New England

Rain tapers to showers Friday as the remnants of Elsa continue
to move to our east. Some showers associated with the wrap
around moisture/deformation Northwest of Elsa will persist
through the morning, The cold front will be moving into the
region from the west Friday afternoon, so some more showers and
thunderstorms will be possible, but will be more widely
scattered than on Thursday. The cold front pushes through the
region Friday night into early Saturday morning, and as we
switch to a cold air advection regime the chances for showers
will diminish in the wake of the frontal passage. Highs Friday
will be in the upper 70s and low 80s. Saturday is shaping up to
be a nice day, with partly cloudy skies and temperatures similar
to those on Friday. High pressure building into the region from
the west should keep us mostly dry Saturday, although a few
isolated afternoon showers cannot be ruled out.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The extended forecast begins with high pressure over NY and New
England with fair and cool weather Saturday night. Lows will be in
the 50s and lower 60s with comfortable humidity levels.

The second half of the weekend will feature clouds increasing from
the south and west, as a warm front approaches.  The increasing low
and mid level warm advection will focus some isolated to scattered
showers late in the day.  Some isolated thunderstorms will be
possible from the Capital Region south and west.  Highs will be near
normal in the upper 70s to lower 80s in the valleys and 60s to mid
70s over the mountains.

Sunday night into Monday...The forecast area may be located near a
jet confluent region with a closed/cutoff low upstream over the
upper MS River Valley.  The warm front may focus occasional showers
and a few thunderstorms based on the latest GFS/ECMWF/Ensembles. The
subtropical ridge centered near Bermuda will try to increase the low
to mid level heights over the region late in the day.  Lows will be
in the upper 50s to mid 60s.  Highs will be similar to Sunday, but a
tad warmer in the mid Hudson Valley.

Monday night into Wednesday...The warm front finally moves to the
north and east Monday night into Tuesday with increasing heights and
humidity levels.  The western Atlantic subtropical high increases
close to 600 decameters at H500 near the Mid Atlantic States.  A
chance of showers and thunderstorms is possible Tuesday afternoon.
Temps will rise back above normal into the mid and upper 80s in the
lower elevations and 70s to lower 80s over the higher terrain.
Dewpts increase back into the 60s to lower 70s.  Apparent temps may
creep back closer to advisory levels in the mid Hudson Valley.  The
Bermuda highs continues to dominate the weather along the mid
Atlantic Coast into the Northeast with hazy, hot and humid
conditions. After a muggy night with lows mainly in the 60s.  Highs
will be in the upper 70s to upper 80s with diurnally timed chances
of showers and thunderstorms.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Complicated weather forecast this afternoon and evening with the
potential for flash flooding and severe weather, mainly across
southern zones. This is due to a warm frontal boundary
interacting with moisture from TS Elsa moving up the eastern
seaboard.

Therefore expect a mix of MVFR to IFR flying conditions with
bursts of heavier rainfall, scattered storms, and low clouds
through at least tomorrow morning. Showers and storms should be
more scattered in nature through this evening. Then, steadier rainfall
from TS Elsa will move up and potentially impact KPOU/KPSF
overnight into tomorrow morning. KGFL should be spared from most
activity with KALB right on the edge.

Conditions should finally improve beyond about 15Z/Fri as TS
Else exits to the northeast.

Expecting mainly east to southeast winds at 4-8 kts through
the afternoon. The winds will vary in direction at 7 knots or
less in the overnight period. Winds will turn out of the north
towards the end of the forecast period.

Outlook...

Friday Night: Low Operational Impact. Slight Chance of SHRA.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.&&

.FIRE WEATHER...
A widespread, soaking rainfall event associated is expected
Thursday into Friday with 1-3" of rain expected across the
region. Temperatures will be below normal Thursday and Friday.

Relative humidity (RH) values will only fall to around 75%
during the day Thursday and again on Friday. Thursday night and
Friday night, RH values will recover to near 100%.

On Thursday, winds will develop out of the southeast between
5-10 kts. Thursday night, winds will remain out of the south
between 5-10 kts. On Friday, southerly winds will become
northwesterly between 5-10 kts. Friday night, northwest winds
will be light at less than 5 kts.

&&

.FIRE WEATHER...
A widespread, soaking rainfall event associated is expected
Thursday into Friday with 1-3" of rain expected across the
region. Temperatures will be below normal Thursday and Friday.

Relative humidity (RH) values will only fall to around 75%
during the day Thursday and again on Friday. Thursday night and
Friday night, RH values will recover to near 100%.

On Thursday, winds will develop out of the southeast between
5-10 kts. Thursday night, winds will remain out of the south
between 5-10 kts. On Friday, southerly winds will become
northwesterly between 5-10 kts. Friday night, northwest winds
will be light at less than 5 kts.

&&

.HYDROLOGY...
Flash Flood Watch in effect for Litchfield, Berkshire,
Bennington, and Windham Counties from 00z Friday through 20z
Friday.

Rain is expected to be widespread, heavy at times, Thursday
into Friday morning, as an approaching upper level disturbance
interacts with tropical moisture. Urban and poor drainage
flooding along with isolated flash flooding will be
possible. Widespread main stem river flooding is unlikely at
this time, but some within bank rises are to be expected and
action stage (below minor flood stage) may be reached Friday on
the Hoosic, Housatonic, and the Mohawk River at Delta Dam.

Total rainfall through Friday will be between 1.5-3 inches across
the hydro service area.

Flows will begin to recede heading into the weekend with some drier
weather returning.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Friday afternoon for CTZ001-013.
NY...Flash Flood Watch through Friday afternoon for NYZ058>061-
     063>066.
MA...Flash Flood Watch through Friday afternoon for MAZ001-025.
VT...Flash Flood Watch through Friday afternoon for VTZ013>015.

&&

SYNOPSIS...Main
NEAR TERM...Evbuoma/Main
SHORT TERM...Main
LONG TERM...Wasula
AVIATION...JLV/Wasula
FIRE WEATHER...Evbuoma/Main
HYDROLOGY...Evbuoma/Main
Hazardous weather outlook, Jul 8, 2:42 PM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
242 PM EDT Thu Jul 8 2021

CTZ001-013-NYZ063>066-091100-
Northern Litchfield-Southern Litchfield-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
242 PM EDT Thu Jul 8 2021

...SEVERE THUNDERSTORM WATCH 351 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

This Hazardous Weather Outlook is for northwestern Connecticut and
Ulster and Dutchess counties in eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is also a chance for thunderstorms on Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ058>061-VTZ013>015-091100-
Northern Berkshire-Southern Berkshire-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Bennington-Western Windham-
Eastern Windham-
242 PM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

This Hazardous Weather Outlook is for western Massachusetts, Greene
and Columbia counties in eastern New York and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a Marginal Risk for severe thunderstorms this afternoon
into tonight. Damaging winds 58 mph or greater will be the main
threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is also a chance for thunderstorms on Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-038>043-047>054-082>084-091100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Northern Fulton-Southeast Warren-Southern Washington-
242 PM EDT Thu Jul 8 2021

This Hazardous Weather Outlook is for the southern Adirondacks, Lake
George Saratoga Region, Mohawk and Schoharie Valleys, Capital
District and Rensselaer county in eastern New York.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk for severe thunderstorms this afternoon
into tonight. Damaging winds 58 mph or greater will be the main
threat.

In addition, localized heavy rainfall leading to urban and poor
drainage flooding and isolated flash flooding is possible this
afternoon into Friday morning. A flash flood watch may be needed
later in time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Localized heavy rainfall is also possible into early Friday
afternoon which may lead to ponding of water on roadways, urban and
poor drainage flooding, and isolated flash flooding.

There is also a chance for thunderstorms on Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 8, 11:28 AM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Albany NY
1128 AM EDT Thu Jul 8 2021

CTZ001-MAZ025-NYZ060-061-065-066-081600-
Northern Litchfield-Southern Berkshire-Eastern Dutchess-Eastern
Columbia-Western Columbia-Western Dutchess-
1128 AM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTHERN COLUMBIA
COUNTIES...

At 1127 AM EDT, a strong thunderstorm was located near Pine Plains,
or 10 miles northeast of Rhinebeck, moving northeast at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Copake, Pine Plains, Ancram, Canaan, Millerton, Ashley Falls, Bethel,
Salisbury, Milan, Hillsdale, Taghkanic, Pachin Mills, Ancramdale,
Kerleys Corners, Wangum Village, North Hillsdale, Nevis, Alander,
Fraleighs and Shekomeko.

LAT...LON 4189 7377 4205 7387 4228 7351 4199 7328
TIME...MOT...LOC 1527Z 246DEG 33KT 4201 7373

ATE
Local storm report, Jul 8, 11:35 AM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1135 AM EDT THU JUL 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     HEAVY RAIN       3 W WOODSTOCK           42.04N  74.16W
07/08/2021  M2.45 INCH       ULSTER             NY   TRAINED SPOTTER

            SINCE 8AM EDT.

&&

EVENT NUMBER ALY2103518

ATE
Local storm report, Jul 8, 12:27 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1227 PM EDT THU JUL 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 NNE ULSTER PARK       41.87N  73.98W
07/08/2021                   ULSTER             NY   911 CALL CENTER

            ROAD CLOSED DUE TO WATER OVER ROADWAY.

&&

EVENT NUMBER ALY2103519

JLV
Local storm report, Jul 8, 1:17 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
117 PM EDT THU JUL 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     FLASH FLOOD      4 NE SAUGERTIES         42.12N  73.90W
07/08/2021                   COLUMBIA           NY   LAW ENFORCEMENT

            OCCUPIED VEHICLE STRANDED IN FLOOD WATER ON HUNTERSTOWN
            RD IN TOWN OF GERMANTOWN.

&&

EVENT NUMBER ALY2103520

KL
Special weather statement, Jul 8, 2:14 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albany NY
214 PM EDT Thu Jul 8 2021

NYZ064>066-081845-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
214 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUTCHESS COUNTY...

At 213 PM EDT, a strong thunderstorm was located over Fishkill, or
near Beacon, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Beacon, Pawling, Wappingers Falls, Fishkill, Hopewell Junction,
Marlboro, Red Oaks Mill, Myers Corner, Wingdale, Dover Plains, East
Fishkill, Beekman, Stormville, Baker Corner, Knapps Corner, South
Dover, Hoxie Corner, New Hamburg, Glenham and Clove Valley.

LAT...LON 4153 7399 4159 7395 4158 7402 4161 7403
      4180 7352 4178 7351 4153 7353 4149 7393
      4146 7396
TIME...MOT...LOC 1813Z 249DEG 30KT 4156 7390

MSE
Special weather statement, Jul 8, 3:11 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Albany NY
311 PM EDT Thu Jul 8 2021

MAZ025-NYZ060-061-081945-
Southern Berkshire-Eastern Columbia-Western Columbia-
311 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE AND
SOUTHEASTERN COLUMBIA COUNTIES...

At 311 PM EDT, a strong thunderstorm was located over Copake, or 12
miles southwest of Great Barrington, moving northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Great Barrington, Lee, Lenox, Copake, Sheffield, Otis, Ancram,
Housatonic, Stockbridge, Hillsdale, New Marlborough, Taghkanic,
Monterey, Alford, Tyringham, Ancramdale, Hartsville, Glendale, North
Hillsdale and Williamsville.

LAT...LON 4205 7342 4205 7352 4201 7352 4199 7359
      4214 7373 4241 7325 4240 7323 4218 7306
TIME...MOT...LOC 1911Z 238DEG 33KT 4211 7358

MSE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:22 PM EDTSpecial Weather StatementALY23 min
Jul 7, 8:23 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region67 min
Jul 7, 8:39 PM EDTSpecial Weather StatementALY36 min
Jul 7, 8:47 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jul 7, 9:07 PM EDTSpecial Weather StatementALY23 min
Jul 7, 9:29 PM EDTSpecial Weather StatementALY46 min
Jul 7, 11:38 PM EDTSpecial Weather StatementALY37 min
Jul 7, 11:53 PM EDTSpecial Weather StatementALY37 min
Jul 8, 12:01 AM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region59 min
Jul 8, 1:07 AM EDTSpecial Weather StatementALY23 min
Jul 8, 1:21 AM EDTSpecial Weather StatementALY39 min
Jul 8, 1:30 AM EDTSpecial Weather StatementALY15 min
Jul 8, 3:57 AM EDTFlash Flood WatchALYNorthwest Hills Planning Region32 hr

Nearby

River Flood Warnings in Connecticut, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.